Ohio, 2004Flood in Ohio, May 23, 2004
May 23, 2004 · NWS PBZ · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at May 23, 2:30 AM EST, 1 hour 30 minutes earlier.
Area forecast discussion, May 23, 2:30 AM EST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
330 AM EDT SUN MAY 23 2004
MORE RAINFALL FELL OVR THE NRN ZONES OF THE CWA EARLY THIS
MORNING...AND FLOODING CONTINUES IN SOME AREAS FROM +RA EARLY ON SAT
MRNG. LOW PRESSURE XG THE GREAT LAKES TONIGHT WILL PROVIDE ANOTHER
ROUND OF TSRA...WITH BEST CHANCE INITIALLY FOR NRN ZONES...BUT AREA
WIDE POTENTIAL WITH APPRCH OF CDFNT ON SUN NGT/EARLY ON MONDAY.
BOTTOM LINE IS THAT FLOOD WATCH HAS BEEN EXTENDED UNTIL MON MRNG FOR
THE NRN TWO THIRDS OF THE CWA.
&
.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH FOR ALL ZONES EXCEPT PAZ031-032.
OH...FLOOD WATCH FOR OHZ039>041-049-050.
WV...FLOOD WATCH FOR WVZ001>003.
MD...
&&
15
Hazardous weather outlook, May 23, 3:57 AM EST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
457 AM EDT SUN MAY 23 2004
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-230851-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
457 AM EDT SUN MAY 23 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.
.DAY ONE...TODAY
A FLOOD WATCH IS IN EFFECT UNTIL 8 AM MONDAY AS SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN LATE TODAY AND TONIGHT AS
A LOW PRESSURE SYSTEMS MOVES OVER THE GREAT LAKES. THE BEST CHANCE
FOR STORMS WILL BE FOR COUNTIES ALONG AND NORTH OF INTERSTATE 80.
THERE IS A SLIGHT RISK OF THAT SOME OF THE STORMS MAY BECOME SEVERE
WEATHER. THE PRIMARY SEVERE THREAT WILL BE FROM HAIL AND DAMAGING
WIND GUSTS.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
15
In the hours before
Local storm report, May 23, 2:52 AM EST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
352 AM EDT SUN MAY 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0145 AM TSTM WND DMG 4 N GREENVILLE 41.46N 80.38W
05/23/2004 MERCER PA EMERGENCY MNGR
TREE TOPS BROKEN OFF AND WIRES DOWN.
0145 AM FLOOD 4 N GREENVILLE 41.46N 80.38W
05/23/2004 MERCER PA EMERGENCY MNGR
MINOR FLOODING.
0300 AM FLOOD LISBON 40.78N 80.77W
05/23/2004 COLUMBIANA OH LAW ENFORCEMENT
STATE ROUTE 154 REMAINS FLOODED.
0319 AM FLOOD NEW CASTLE 41.00N 80.35W
05/23/2004 LAWRENCE PA LAW ENFORCEMENT
RIVER ROAD REMAINS FLOODED. POSSUM HOLLOW ROAD IN NEW
BEAVER IS ALSO FLOODED ALONG WITH NASHUA ROAD IN PULASKI.
0322 AM FLOOD DARLINGTON 40.81N 80.42W
05/23/2004 BEAVER PA EMERGENCY MNGR
ROUTE 51 NEAR DARLINGTON REMAINS FLOODED.
&&
RSFlood, Guernsey
- When
- May 23, 4:00 AM EST to 4:00 PM EST
- Where
- Guernsey forecast zone
- Property damage
- $1,000
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 40.052, -81.494 (the zone’s center; the record gives no point)
On Wills Creek, Cambridge rose to flood stage (15 ft) at 5 AM EDT; crested at 15.3 ft at 1 PM EDT, and fell below flood stage by late afternoon.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in Iowa, May 23, 20041 death · 1 injured · $110,000 · 57 kt wind · 13 events
- Flooding in Michigan, May 23 to 24, 2004$100 million · 16 events
- Tornadoes and Flash Flood in Illinois, May 23, 2004F2 · 20 events
- Tornado and Hail in Illinois, May 23, 2004F2 · 14 events
- Flash Flooding in Iowa, May 23, 2004$890,000 · 4 events
- Flash Flood in Pennsylvania, May 23, 2004$500,000 · 1 event
- Flood in Puerto Rico, May 23, 2004$500,000 · 1 event
- Hail and Damaging Winds in Michigan, May 23, 2004$310,000 · 1.75 in hail · 7 events
- Flood in Wisconsin, May 23 to 31, 2004$400,000 · 1 event
- Tornadoes and Hail in Michigan, May 23, 20042 injured · $5,000 · F1 · 35 events
- Lightning Strike in North Carolina, May 23, 2004$250,000 · 1 event
- Flash Flooding and Damaging Winds in New York, May 23 to 24, 2004$145,000 · 55 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5399422.